So about a month ago I made the Mistake of taking Aleve a well known NSAID with Alcohol in a very short proximity of time. And surely enough later on that night my stomach felt like it was on fire and i was trying to go to sleep i felt an almost stabbing pain the radiated from my stomach o my back. The pain has been pretty consistant ever sense i have had occasional nausea loss of appitite and black loose stools. My skin has become increasingly pale and i am super fatigued lightheaded and dizzy. Plus i have started to have occasional heart palpitations low blood pressure and high heart rate. Of which an EKG was performed and that was normal
Anyway im uninsured and i broke down and went to the ER. They did an ultrasound of my gullbladder various blood test and a urainalysis and diagnosed me with Gastritis and prescribed me Prilisac. and some nausea medication and told me to also use OTC Maalox.
My question is are these symptoms normal for gastritis and how long can i expect this to go on?
Upper abdominal pain in a person who had taken pain-killers and alcohol can occur because of
1. Gastric/duodenal ulcer
2. Acute pancreatitis.
Your description of pain, black loose stools, tachycardia (rapid heart rate), and pale skin favours the diagnosis of ulcer, which is complicated by bleeding resulting in black stools and pallor, low blood pressure and giddiness.
I am sure, the ER persons has considered this possibility and has therefore recommended you prilisac. As you are providing me history of black stool, dizziness and pale skin, there is possibility of significant bleeding. In such circumstances, upper gastrointenstinal endoscopy needs to be considered.
Upper gastrointenstinal endoscopy will not only rule out actively bleeding ulcer, it will also help rule out other causes, and if biopsy is obtained, helicobacter pylori infection can also be ruled out. I suppose, you are not actively bleeding, as must have judged by ER personnel.
The other diagnosis of pancreatitis can be ruled out by getting serum amylase, and ultrasound abdomen/CT abdomen.
I would like to advise you to avoid any pain-killer, continue prilisac and get in touch with your regular GI(gastrointenstinal) specialist for further work up.
Hope I've answered your query. But if you have any further questions, kindly write back to us. I'll be available for your follow up questions as well.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.